IISER Mohali, Knowledge city, Sector 81, SAS Nagar, Manauli PO 140306

Dr. I.B.S. Passi
Honorary Professor, Mathematical Sciences

Email passi(AT)iisermohali.ac.in
Phone  +91 9872448638
Fax +91 172 2240266
Personal Page                                                                                     
Research Area
Algebra

Research Focus

The subject of the main contributions of I. B. S. Passi is Group Rings. His interests include dimension subgroups, augmentation powers, homological and combinatorial methods, Schur multiplicator, relation modules, algebraic structure of group rings, cyclic homology and geometric group theory. He is author of Group Rings and Their Augmentation Ideals LNM Vol. 715, Springer, 1979, and coauthor with R. Mikhailov of Lower Central and Dimension Series of Groups, LNM Vol. 1952, Springer 2009.

Passi was President, Mathematics Section, ISCA, for the session 1998/99, President of the IMS 2006/07 and a Member of the NBHM during 1989-2002. He was Editorof the JIMS during 1985-91, and of the Journal of Group Theory during 1998-2001. Currently, Passi a member of the Editorial Board of the IJPAM, a publication of the Indian National Science Academy.

Passi is a Fellow of the Indian National Science Academy, the National Academy of Sciences, India, and the Indian Academy of Sciences. He is a recipient of S.S. Bhatnagar Prize for Mathematical Sciences (1983), Meghnad Saha Award for Research in Theoretical Sciences (1988), and Distinguished Service Award (2003), Mathematical Association of India.


Selected Publications
  • A contribution to Bass' conjecture, J. Group Theory 7(2004), 409-420 (with I. Em-manouil).
  • Hyperbolic unit groups, Proc. Amer. Math. Soc. 133(2005), 415-423 (with S. O.Juriaans and D. Prasad).
  • The quasi-variety of groups with trivial fourth dimension subgroups, J. Group Theory,9 (2006), 369-381 (with R. Mikhailov).
  • The multiplicative Jordan decomposition in group rings II, J. Algebra, 316 (2007),109-132 (with A. W. Hales and L. E. Wilson).
  • Group homology and extensions of groups, Homology, Homotopy and Applications, 10 (2008), 237-257 (with I. Emmanouil).
Go to top